The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Buffalo Hump

May 23, 2000

I have developed "Buffalo Hump" on my back. It has been growing slowly for almost 2 years. Over the past 8 - 10 months, it has really bothered me, but my doctor insists that in time it will go away. He has changed my meds to....sustiva, ziagen, epivir, hivid, and I have been on these combinations for almost a year. The problem does not seem to be getting any better, as a matter of fact it seems to be growing, and at times it seems to bother me more than other times. I have scheduled an appointment for liposuction in late January, and was wondering if there has been any new development I should know of before going under the knife........Thanks

Response from Dr. Pavia

There have not been any real breakthroughs. As you know, some people improve slowly when they change from a PI to a non-nuke based regimen, but it is inconsistent. The studies on using insulin sensitizers like metformin or roziglitazone are too early to tell much. I would suggest giving a PI sparing regimen some time before "going under the knife", but if after a year you are still miserable, it may be time. Only you can decide whether the surgery is worth it to get rid of the hump.

Good luck

Andrew T. Pavia, M.D.

Giving up
Efavirenz, dizziness, and erections

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint